Texas, 2004Damaging Wind in Texas, June 6, 2004
June 6, 2004 · NWS MAF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 6, 12:43 PM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 6, 12:43 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT SUN JUN 6 2004
.SHORT TERM...
MANY BOUNDARIES AND MCVS ABOUT AND HARD TO PIN CONVECTIVE CHANCES ON
ANY ONE FEATURE. HOWEVER...BELIEVE BEST LIKELIHOOD FOR CONVECTIVE
INITIATION WILL BE OVER THE MOUNTAINS AND ALONG THE DRYLINE. DEEP
LAYER SHEAR IS WEAKER THAN LAST NIGHT...CONSEQUENTLY THE SEVERE
THREAT DOESNT APPEAR TO BE AS HIGH...BUT THE POTENTIAL FOR SOME
STORMS TO PUSH CRITERIA CANNOT BE DISCOUNTED. ADDITIONALLLY...THE
CHANCES FOR A NOCTURNAL MCS ARENT AS GREAT TONIGHT EITHER. THE
PREVIOUS SET OF GRIDS HAS THIS REASONING IN PLACE AND ONLY MINOR
ADJUSTMENTS WERE MADE TO POPS...SKIES...AND WINDS. QPF VALUES WILL
BE HIGHEST THIS EVENING INVOF THE DAVIS MOUNTAINS. HAVE TRENDED MIN
TEMPS TONIGHT TOWARD A BLEND OF PERSISTENCE AND A CONSENSUS OF
GUIDANCE SOLUTIONS.
.LONG TERM...
THE LARGE SCALE PATTERN WILL CONTINUE TO BE DOMINATED BY A DIRTY
RIDGE OVER THE SOUTHERN ROCKIES THROUGH MONDAY. MEANWHILE A LONGWAVE
MID/UPPER TROUGH WILL BEGIN TO AMIPLIFY/DIG OVER THE WESTERN U.S.
AS SOUTHWESTERLY MID LEVEL FLOW SPREADS OVER THE ROCKIES BY LATE
MONDAY...LEE TROUGHING WILL INCREASE AND A DRYLINE WILL TIGHTEN
ALONG THE HIGHER TERRAIN AND ADJACENT PLAINS. ALTHOUGH INITIALLY
LIMITED...LOW LEVEL MOISTURE WILL INCREASE WITH SOUTHEAST UPSLOPE
FLOW AND SLOWLY DECREASING HEIGHTS. THEREFORE WILL GO WITH SLIGHT
CHANCE/CHANCE POPS ACROSS THE WESTERN CWFA IN PROXIMITY TO THE
BOUNDARY/TERRAIN LATE MONDAY. DEEP LAYER SHEAR APPEARS WEAK SO
PROSPECTS FOR ORGANIZED CONVECTION ARE SLIM. FORECAST SOUNDINGS
DEPICT AN INVERTED-V PBL SO ISOLATED SEVERE WIND GUSTS ARE POSSIBLE.
TEMPERATURES WILL REMAIN NEAR/SLIGHT ABOVE SEASONAL NORMS THROUGH
MID WEEK. THIS AS A DRYLINE WILL LIKELY SLOSH ACROSS THE AREA ON
TUESDAY. AS THE WESTERN U.S. LONGWAVE TROUGH AXIS APPROACHES THE
FOUR CORNERS REGION WEDNESDAY...HEIGHT FALLS ACROSS THE WEST MAY AID
IN MAINTAINING LOW LEVEL MOISTURE/DRYLINE ACROSS THE REGION...AND
WILL MENTION ISOLATED CONVECTION ACROSS MAINLY THE WESTERN CWFA IN
PROXIMITY TO MOUNTAINS AND WEAK FORCING.
A SHORTWAVE WILL EJECT OUT OF THE CENTRAL ROCKIES ACROSS THE
CENTRAL/NORTHERN PLAINS ON FRIDAY. AS THIS OCCURS MID LEVEL FLOW
WILL BECOME NEAR ZONAL OVER THE SOUTHERN ROCKIES...AND THE LEE
TROUGHING WILL LIKELY INCREASE AND SHIFT EAST INTO THE PLAINS. LOW
LEVEL WINDS WILL VEER OVER MOST OF THE REGION BY LATE IN THE WORK
WEEK. DOWNSLOPE WINDS WILL PROMOTE A DRYING/WARMING TREND INTO THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 67 96 70 92 / 20 0 0 0
CARLSBAD NM 67 100 67 96 / 30 20 20 10
DRYDEN TX 71 94 73 93 / 20 0 0 0
FORT STOCKTON TX 71 98 72 94 / 30 10 10 0
GUADALUPE PASS TX 67 95 65 89 / 20 20 20 10
HOBBS NM 69 98 66 93 / 20 10 10 10
MARFA TX 58 92 61 89 / 30 30 30 10
MIDLAND INTL AIRPORT TX 69 97 70 92 / 20 0 0 0
ODESSA TX 71 97 70 94 / 20 0 0 0
WINK TX 73 102 70 97 / 30 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
70/10
Hazardous weather outlook, Jun 6, 1:38 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT SUN JUN 6 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
238 PM CDT (138 PM MDT) SUN JUN 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF
WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A FEW STORMS MAY APPROACH
SEVERE LEVELS...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR
60 MPH AND HAIL TO THE SIZE OF PENNIES. THESE STORMS ARE EXPECTED
TO DIMINISH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND
CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
Thunderstorm Wind, Jeff Davis
- When
- June 6, 6:00 PM CST
- Where
- Jeff Davis County, 9 mi W of Ft Davis
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.583, -104.033
High based thunderstorms developed over the Davis Mountains on the afternoon of the 6th. These storms developed above a very dry and deeply mixed boundary layer, and in an environment favorable for intense convective winds. A rural resident west of Fort Davis measured a 65 MPH wind gust with a home weather station as a severe thunderstorm moved across the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 6 to 7, 2004$1.1 million · F0 · 27 events
- Tornado in North Dakota, June 6, 2004F2 · 1 event
- Tornadoes and Hail in North Dakota, June 6, 2004F1 · 12 events
- Heavy Rain in Puerto Rico, June 6, 2004$50,000 · 2 events
- Damaging Wind in Tennessee, June 6, 2004$50,000 · 60 kt wind · 1 event
- Damaging Winds in Mississippi, June 6, 2004$34,000 · 55 kt wind · 5 events
- Tornado in North Dakota, June 6, 2004F1 · 1 event
- Hail and Damaging Wind in Florida, June 6, 2004$20,000 · 60 kt wind · 2 events
- Lightning Strike in Alabama, June 6, 20041 injured · 1 event
- Hail and Damaging Winds in Florida, June 6, 20041.25 in hail · 6 events
- Strong Wind in California, June 6 to 8, 2004$3,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Florida, June 6, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405118.